Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 375, NWS Little Rock, AR

August 16, 2012Jefferson County, Lonoke County, Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 16, 2012, 2:30 PM CDT for Jefferson County, Lonoke County, Pulaski County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 2:30 PM CDT (19:30 UTC)
Expired
Aug 16, 2012, 3:02 PM CDT
In force
32 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Jefferson County, AR, Lonoke County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 51 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2867 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WUUS54 KLZK 161930
SVRLZK
ARC069-085-119-162015-
/O.NEW.KLZK.SV.W.0375.120816T1930Z-120816T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
  SOUTH CENTRAL LONOKE COUNTY IN CENTRAL ARKANSAS...
  EXTREME SOUTHEASTERN PULASKI COUNTY IN CENTRAL ARKANSAS...

* UNTIL 315 PM CDT

* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  EAST OF HENSLEY ISLAND...OR 16 MILES NORTH OF PINE BLUFF...AND
  MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REDFIELD...           HUMNOKE...            HENSLEY ISLAND...
  ENGLAND...            WRIGHT...             WABBASEKA...
  TUCKER...             TOMBERLIN...          SHERRILL...
  PASTORIA...           JEFFERSON...          GETHSEMANE...
  COY...                ALLPORT...            WHITE BLUFF...
  TAR CAMP PARK...      RYAN...               PATTON LAKE...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 20 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3460 9173 3431 9173 3434 9221 3450 9220
TIME...MOT...LOC 1930Z 274DEG 11KT 3444 9203

$$

62
2 follow-up statements
004 
WWUS54 KLZK 161955
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT THU AUG 16 2012

ARC119-162005-
/O.CAN.KLZK.SV.W.0375.000000T0000Z-120816T2015Z/
PULASKI AR-
255 PM CDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN PULASKI
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3434 9221 3445 9221 3449 9220 3450 9216
      3449 9203 3451 9202 3453 9173 3431 9173
TIME...MOT...LOC 1955Z 260DEG 12KT 3442 9213

$$

ARC069-085-162015-
/O.CON.KLZK.SV.W.0375.000000T0000Z-120816T2015Z/
JEFFERSON AR-LONOKE AR-
255 PM CDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LONOKE AND NORTHERN JEFFERSON COUNTIES UNTIL 315 PM CDT...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES WEST OF HENSLEY
ISLAND...OR 16 MILES NORTHWEST OF PINE BLUFF...MOVING EAST AT 15 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  REDFIELD...           PINE BLUFF ARSENAL... HENSLEY ISLAND...
  WRIGHT...             WABBASEKA...          TUCKER...
  TOMBERLIN...          SHERRILL...           SAMPLES...
  PASTORIA...           JEFFERSON...          GETHSEMANE...
  WHITE BLUFF...        TAR CAMP PARK...      PATTON LAKE...
  NEWTOWN...            LOCK AND DAM NUMBER 5...
  KEARNEY...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 20 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3434 9221 3445 9221 3449 9220 3450 9216
      3449 9203 3451 9202 3453 9173 3431 9173
TIME...MOT...LOC 1955Z 260DEG 12KT 3442 9213

$$

62
991 
WWUS54 KLZK 162002
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CDT THU AUG 16 2012

ARC069-085-162012-
/O.CAN.KLZK.SV.W.0375.000000T0000Z-120816T2015Z/
JEFFERSON AR-LONOKE AR-
302 PM CDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LONOKE AND
NORTHERN JEFFERSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3434 9221 3445 9221 3449 9220 3450 9216
      3449 9203 3451 9202 3453 9173 3431 9173
TIME...MOT...LOC 2002Z 260DEG 12KT 3442 9210

$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:48 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 16, 12:48 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1248 PM CDT THU AUG 16 2012

.AVIATION...
RAPID DEVELOPMENT OF STORMS OVER THE PAST HOUR SUGGESTS THAT
STORMS IN N AND CENTRAL AR THIS AFTERNOON WILL DEVELOP QUICKLY.
FOR NOW...WENT WITH VCTS. WILL WATCH AS THE STORMS FORM AND AMD
TAFS AS NECESSARY. EXPECT THAT CONVECTION WILL DIE OUT THIS
EVENING AND PROBABLY WAIT UNTIL FRI AFTERNOON BEFORE SHOWING MUCH
DEVELOPMENT AGAIN. PATCHY LOW CLOUDS FOR A FEW HOURS AROUND
SUNRISE FRI WILL CREATE PATCHY MVFR CONDITIONS.
&&

.PREV DISCUSSION... /ISSUED 640 AM CDT THU AUG 16 2012/

DISCUSSION...

UPDATED FOR THE 12Z TAF DISCUSSION BELOW.

AVIATION...

STILL EXPECT SCATTERED CONVECTION AROUND THE STATE TODAY...WITH
BEST COVERAGE UP NORTH INITIALLY. HAVE TEMPO GROUPS IN NRN SITES BUT
WILL STAY WITH PROB30 GROUPS FOR KHOT...KLIT...AND KPBF AS
CONVECTIVE DEVELOPMENT A LITTLE LESS CERTAIN THAN PREVIOUSLY
THOUGHT. MAIN COLD FRONT WILL MOVE IN LATER TONIGHT FOR ANOTHER
ROUND OF SHOWERS...AND HAVE INCLUDED VCSH TO ACCOUNT FOR THIS AT
KLLQ AND KBPK 06Z ONWARD. CONDITIONS WILL BE MAINLY VFR...THOUGH
STRONGER STORMS WILL LIKELY BRING BRIEF MVFR CONDITIONS.

PREV DISCUSSION... /ISSUED 313 AM CDT THU AUG 16 2012/

DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION TODAY
THROUGH THE WEEKEND...AND ANY CHANCES OF SEVERE STORMS. TEMPS WILL
BE CLOSER TO NORMAL VALUES. WILD FIRE DANGER CONTINUES TO BE HIGH
TO EXTREME DUE TO ON GOING DROUGHT.

SURFACE ANALYSIS HAS THE WEAK WARM FRONT FROM AROUND KFSM TO NEAR
KLIT AND SE TO AROUND KLLQ. ATMOSPHERE IS WARMER AND MORE MOIST
SOUTH OF THE BOUNDARY...WHILE LESS AND COOLER NORTH. 00Z KLZK SOUNDING
HAD A PRECIP WATER VALUE UP NOW TO 1.56 INCHES...WITH A SE TO SW
SURFACE TO 5K FT WIND WITH WARM ADVECTION. ONLY PATCHY CLOUDS WERE
SEEN THIS EARLY MORNING...WHILE SHORT WAVE ENERGY WAS MOVING OVER
IA WITH CONVECTION AND OVER N TX WITH CONVECTION.

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

OVERALL A SLIGHT CHANCE OF CONVECTION THIS MORNING WITH LIMITED
SHORT WAVE ENERGY OVER AR. POP CHANCES GO UP OVER NORTHERN AR
IN THE AFTERNOON WITH ADDITIONAL EXPECTED SHORT WAVE ENERGY AS THE
FRONT POSSIBLY LIFTS NORTH. RAISED TO SLIGHT CHANCE OVER SOUTHERN
AREAS WITH MOIST AND UNSTABLE AIR MASS AND IF THE BOUNDARY STAYS
OVER CENTRAL AR. BETTER CHANCES OF CONVECTION TONIGHT AND FRIDAY AS
THE FRONT SAGS SE INTO AR...AND ADDITIONAL SHORT WAVE ENERGY MOVES
ACROSS AR WITH THE UPPER NW FLOW. SLIGHT CHANCES OF SEVERE
CONVECTION WILL BE POSSIBLE WITH THE FRONT AND UPPER ENERGY THIS
EVENING AND INTO OVERNIGHT. WIND AND HAIL MAIN THREATS. ON FRIDAY
THE FRONT IS EXPECTED SLOWLY SAG INTO CENTRAL AR WITH ADDITIONAL
CONVECTION. MAIN THREAT OF ANY STRONG TO SEVERE STORMS WILL BE
ALONG AND SOUTH OF THE BOUNDARY. THE FRONT CONTINUES TO GRADUALLY
SAG SOUTH TO SOUTHERN AR FRIDAY AFTERNOON TO EVENING WITH
CONTINUED CONVECTION. THE FRONT IS EXPECTED TO REACH NORTHERN LA
TOWARD LATER SATURDAY. WILL KEEP A SLIGHT CHANCE BEHIND THE FRONT
THROUGH SATURDAY DUE TO SOME UNCERTAINTY IN TIMING OF FRONT.
MODELS DO DRIFT THE FRONT TO NEAR NORTHERN LA BY SUNDAY MORNING
TAKING MUCH OF THE CONVECTION WITH IT. BUT ALSO DUE TO UNCERTAINTY
SOME CHANCE OF RAIN WILL BE KEPT OVER PARTS OF CENTRAL AND
SOUTHERN AR. TEMPS WILL BE AROUND NORMAL VALUES TO ABOVE NORMAL IN
AREAS THAT SEE SUN...WHILE AREAS WITH CLOUDS AND RAIN...BELOW
NORMAL.

LONG TERM...MONDAY THROUGH WEDNESDAY

A MOSTLY DRY AND COOLER THAN NORMAL FORECAST REMAINS INTACT FOR THE
LONG TERM. UPPER LEVEL FLOW OVER THE MID SOUTH WILL CONTINUE TO BE
LARGELY OUT OF THE NORTH. WITH LACK OF MOISTURE RETURN OFF THE GULF
AND NORTHERLY FLOW ALOFT...THE FORECAST IS A DRY ONE. A COUPLE OF
IMPULSES MOVING THROUGH THE REGION WILL PROVIDE SOME INCREASED HIGH
CLOUDS BUT OVERALL MOSTLY SUNNY CONDITIONS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     93  67  85  61 /  20  50  50  20
CAMDEN AR         94  69  92  67 /  20  20  50  60
HARRISON AR       96  64  82  58 /  40  50  50  20
HOT SPRINGS AR    94  69  90  66 /  20  30  50  40
LITTLE ROCK   AR  94  71  88  67 /  20  30  50  40
MONTICELLO AR     94  70  91  68 /  20  20  50  60
MOUNT IDA AR      94  68  91  64 /  20  30  50  40
MOUNTAIN HOME AR  95  65  83  59 /  30  50  50  20
NEWPORT AR        93  69  86  63 /  20  50  50  20
PINE BLUFF AR     93  71  89  67 /  20  30  50  50
RUSSELLVILLE AR   94  69  88  65 /  20  40  40  20
SEARCY AR         94  70  86  65 /  20  40  50  30
STUTTGART AR      94  71  88  66 /  20  30  50  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...28
Hazardous weather outlook, Aug 16, 9:16 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
916 AM CDT THU AUG 16 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
916 AM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SOME SHOWERS AND THUNDERSTORMS WILL AFFECT...PRIMARILY...NORTHERN
ARKANSAS TODAY. SOME OF THESE STORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS AND SOME LARGE HAIL BEING THE MAIN THREATS.

THESE STORMS WILL BE OUT AHEAD OF A COLD FRONT THAT WILL APPROACH
THE STATE FROM THE NORTH LATER TONIGHT. MORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THE FRONT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL HAVE MOVED INTO THE STATE DURING THE EARLY MORNING
HOURS ON FRIDAY. THERE MAY BE A BIT OF A LULL IN THUNDERSTORM
ACTIVITY ALONG THE FRONT EARLY FRIDAY MORNING...HOWEVER
THUNDERSTORMS SHOULD FLARE BACK UP DURING BY THE EARLY AFTERNOON
HOURS. AGAIN...SOME STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

IT APPEARS THAT THE FRONT COULD LINGER IN THE STATE INTO SATURDAY.
IF THIS HAPPENS...THERE COULD BE A FEW SEVERE STORMS IN SOUTHERN
ARKANSAS SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

COVERAGE OF SEVERE STORMS MAY NOT BE ENOUGH TO WARRANT SPOTTER
ACTIVATION.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

28

In the hours before

Special weather statement, Aug 16, 1:41 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
141 PM CDT THU AUG 16 2012

ARZ003-004-012-013-161910-
BOONE AR-MARION AR-NEWTON AR-SEARCY AR-
141 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOONE...NORTHWESTERN
SEARCY...NORTHEASTERN NEWTON AND SOUTHWESTERN MARION COUNTIES UNTIL
215 PM CDT...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTH OF WESTERN GROVE...OR 14 MILES EAST
OF JASPER...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WESTERN GROVE...      SAINT JOE...          DUGGER...
  DUFF...               CRAWFORD...           SILVER HILL...
  PINDALL...            GILBERT...            EVERTON...
  EROS...               BRUNO...              WOOLUM REC AREA...
  VERONA...             TYLER BEND...         TOMAHAWK...
  SKULL BLUFF...        RED BLUFF...          RALLY HILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3613 9262 3588 9272 3604 9304 3620 9292
TIME...MOT...LOC 1842Z 286DEG 13KT 3607 9293

62
Special weather statement, Aug 16, 2:07 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
207 PM CDT THU AUG 16 2012

ARZ003>005-161950-
BAXTER AR-BOONE AR-MARION AR-
207 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN BOONE...
NORTHERN MARION AND NORTHWESTERN BAXTER COUNTIES UNTIL 245 PM CDT...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF OZARK ISLE...OR 11 MILES
NORTHWEST OF BULL SHOALS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BULL SHOALS...        PRICE PLACE...        OZARK ISLE...
  LAKEVIEW...           BULL SHOALS SP...     ARKAWANA...
  THREE BROTHERS...     PEEL...               OAKLAND...
  MONARCH...            WHITEVILLE...         TATER KNOB...
  SHORT MTN...          PINE MTN...
  OAKLAND PUBLIC USE AREA...                  MONKEY RUN...
  LONG MTN...           JONES PT WMA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3630 9245 3636 9288 3651 9287 3651 9243
TIME...MOT...LOC 1907Z 274DEG 11KT 3645 9276

56
Local storm report, Aug 16, 2:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
214 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     5 NW PINNACLE MOUNTAIN  34.87N 92.53W
08/16/2012                   PULASKI            AR   PUBLIC

            A TREE WAS BLOWN DOWN ONTO HIGHWAY 10.

&&

28
Special weather statement, Aug 16, 2:24 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
224 PM CDT THU AUG 16 2012

ARZ022-038-161955-
POPE AR-YELL AR-
224 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELL AND SOUTHERN
POPE COUNTIES UNTIL 300 PM CDT...

AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTH OF LAKE DARDANELLE...OR NEAR
RUSSELLVILLE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...       POTTSVILLE...         MOSLEY...
  LAKE DARDANELLE...    LAKE ATKINS...
  DARDANELLE LOCK AND DAM...                  DARDANELLE...
  ATKINS...             GUM LOG...            COGLESVILLE...
  WORTHEN...            SHILOH...
  RUSSELLVILLE MUNI ARPT...                   OUITAVILLE...
  NORTH DARDANELLE...   MT NEBO SP...         LAKE DARDANELLE SP...
  GRAVEL HILL...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 77 AND 95.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3542 9295 3520 9290 3518 9328 3530 9327
TIME...MOT...LOC 1924Z 259DEG 14KT 3526 9320

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:47 PM CDTSpecial Weather StatementLZKMarion28 min
Aug 15, 8:50 PM CDTSevere Thunderstorm WarningLZKMarion25 min
Aug 16, 12:20 PM CDTSevere Thunderstorm WarningLZKIzard, Stone40 min
Aug 16, 12:53 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Searcy38 min
Aug 16, 12:58 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski, Saline47 min
Aug 16, 1:07 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Stone, Van Buren38 min
Aug 16, 1:18 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion42 min
Aug 16, 1:39 PM CDTSevere Thunderstorm WarningLZKPerry, Pulaski, Saline39 min
Aug 16, 1:41 PM CDTSpecial Weather StatementLZKSearcy29 min
Aug 16, 1:46 PM CDTSevere Thunderstorm WarningLZKIzard, Stone44 min
Aug 16, 1:49 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren41 min
Aug 16, 2:07 PM CDTSpecial Weather StatementLZKMarion43 min
Aug 16, 2:16 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp32 min
Aug 16, 2:21 PM CDTSevere Thunderstorm WarningLZKSearcy39 min
Aug 16, 2:24 PM CDTSpecial Weather StatementLZKPope31 min
Aug 16, 2:25 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion50 min
Aug 16, 2:28 PM CDTSevere Thunderstorm WarningLZKCleburne, Searcy, Stone, Van Buren47 min
Aug 16, 2:41 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White49 min
Aug 16, 2:53 PM CDTSevere Thunderstorm WarningLZKSearcy, Van Buren52 min
Aug 16, 3:06 PM CDTSpecial Weather StatementLZKWhite29 min
Aug 16, 3:11 PM CDTSevere Thunderstorm WarningLZKCleburne, Van Buren34 min
Aug 16, 3:28 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion, Newton, Searcy47 min
Aug 16, 3:49 PM CDTSpecial Weather StatementLZKVan Buren31 min
Aug 16, 3:51 PM CDTSpecial Weather StatementLZKSearcy29 min
Aug 16, 4:07 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren38 min
Aug 16, 4:10 PM CDTSevere Thunderstorm WarningLZKNewton35 min
Aug 16, 4:38 PM CDTSpecial Weather StatementLZKPerry42 min
Aug 16, 5:25 PM CDTSevere Thunderstorm WarningLZKJohnson, Pope35 min
Aug 16, 5:47 PM CDTFlash Flood WarningLZKPerry, Saline2 hr
Aug 16, 6:36 PM CDTSpecial Weather StatementLZKJohnson29 min
Aug 16, 6:37 PM CDTSpecial Weather StatementLZKLogan33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.